×

zbMATH — the first resource for mathematics

Limit formulas for groups with one conjugacy class of Cartan subgroups. (English) Zbl 1153.22012
Let \(G\) be a connected semisimple real Lie group with Lie algebra \({\mathfrak g}\). Let \(f\) be an element of the vector dual \({\mathfrak g}^{\star}\) of \({\mathfrak g}\). The orbit \({\mathcal O}_{f}\) of \(f\), under the action of \(G\), is naturally equipped with a symplectic form \(\sigma_{f}\) induced by the map \((X,Y)\mapsto f([ X,Y])\) on \({\mathfrak g}\times{\mathfrak g}\). The Liouville measure on \({\mathcal O}_{f}\) is then some multiple of the \(\frac{1}{2}\dim({\mathcal O}_{f})\) of \(\sigma_{f}\).
In the paper under review, the author proves a formula describing the Liouville measure on a nilpotent coadjoint orbit as a limit of (derivatives of) Liouville measures on orbits of regular elements in \(\mathfrak g\). This is done when \(G\) is linear with one conjugacy class of Cartan subgroups, combining results of Rossmann and of Schmid and Vilonen.

MSC:
22E46 Semisimple Lie groups and their representations
22E30 Analysis on real and complex Lie groups
43A80 Analysis on other specific Lie groups
PDF BibTeX XML Cite
Full Text: DOI Numdam
References:
[1] Barbasch, D.; Vogan, D., Primitive ideals and orbital integrals in complex classical groups, Math. Ann., 259, 153-199, (1982) · Zbl 0489.22010
[2] Barbasch, D.; Vogan, D., Primitive ideals and orbital integrals in complex exceptional groups, J. Algebra, 80, 350-382, (1983) · Zbl 0513.22009
[3] Bernstein, J.; Lunts, V., Equivariant Sheaves and Functors, (1994), Springer-Verlag · Zbl 0808.14038
[4] Borel, A., Sur la cohomologie des espaces fibrés principaux et des espaces homogènes des groupes de Lie compactes, Ann. of Math., 57, 115-207, (1953) · Zbl 0052.40001
[5] Borho, W.; MacPhearson, R., Représentations des groupes de Weyl et homologie d’intersection pour LES variétés nilpotentes, C. R. Acad. Sci. Paris, 292, 707-710, (1981) · Zbl 0467.20036
[6] Božičević, M., Characteristic cycles of standard sheaves associated with open orbits · Zbl 1131.22012
[7] Božičević, M., Homology groups of conormal varieties · Zbl 1168.22016
[8] Božičević, M., A limit formula for elliptic orbital integrals, Duke Math. J., 113, 331-353, (2002) · Zbl 1010.22022
[9] Collingwood, D.; McGowern, W., Nilpotent orbits in semisimple Lie algebras, Van Nostrand Reinhold, New York, (1993) · Zbl 0972.17008
[10] Helgason, S., Differential Geometry, Lie Groups, and Symmetric Spaces, (1978), Academic Press, New York · Zbl 0451.53038
[11] Hörmander, L., The Analysis of Linear Partial Differential Operators I, 256, (1983), Grundlehren Math. Wiss., Springer, Berlin Heidelberg · Zbl 0521.35001
[12] Hotta, R.; Kashiwara, M., The invariant holonomic system on a semisimple Lie algebra, Invent. Math., 75, 327-358, (1984) · Zbl 0538.22013
[13] Kashiwara, M.; Schapira, P., Sheaves on Manifolds, 292, (1990), Grundlehren Math. Wiss., Springer, Berlin · Zbl 0709.18001
[14] Matsuki, T., The orbits of affine symmetric spaces under the action of minimal parabolic subgroups, J. Math. Soc. Japan, 31, 331-357, (1979) · Zbl 0396.53025
[15] Rossmann, W., Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory (Paris, 1989), 92, Nilpotent orbital integrals in a real semisimple Lie algebra and representations of the Weyl groups, 263-287, (1990), Birkhäuser, Boston · Zbl 0744.22012
[16] Rossmann, W., Invariant eigendistributions on a semisimple Lie algebra and homology classes on the conormal variety, I, II, J. Funct. Anal., 96, 130-154; 155-193, (1991) · Zbl 0755.22004
[17] Rossmann, W., Picard-Lefschetz theory for the coadjoint quotient of a semisimple Lie algebra, Invent. Math., 121, 531-578, (1995) · Zbl 0861.22008
[18] Schmid, W.; Vilonen, K., Characteristic cycles of constructible sheaves, Invent. Math., 124, 451-502, (1996) · Zbl 0851.32011
[19] Schmid, W.; Vilonen, K., Two geometric character formulas for reductive Lie groups, J. Amer. Math. Soc., 11, 799-867, (1998) · Zbl 0976.22010
[20] Schmid, W.; Vilonen, K., Characteristic cycles and wave front cycles of representations of reductive Lie groups, Ann. of Math., 151, 2, 1071-1118, (2001) · Zbl 0960.22009
[21] Sekiguchi, J., Remarks on nilpotent orbits of a symmetric pair, J. Math. Soc. Japan, 39, 127-138, (1987) · Zbl 0627.22008
[22] Tanisaki, T., Algebraic groups and related topics, 6, Holonomic systems on a flag variety associated to harish-chandra modules and representations of a Weyl group, 139-154, (1985), North-Holland · Zbl 0582.22011
[23] Vogan, D., Irreducible characters of semisimple Lie groups IV. character-multiplicity duality, Duke Math. J., 49, 943-1073, (1982) · Zbl 0536.22022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.